MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER TRUETOME¿ JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC - SPENCER TRUETOME¿ JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual evaluation of the returned device found that the cutting wire broken, kinked and blackened.Moreover, the device working length was twisted and kinked.Additionally, the working length was found cut near the distal end of the heat shrink.A functional inspection could not be performed due to the condition of the returned device.The complaint was consistent with the reported event of cutting wire broken.Most likely, the defect was due to anatomical/procedural factors encountered during the procedure, therefore, the complaint conclusion investigation code for the complaint is operational context.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome¿ jag 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) examination during sphincterotomy (es) procedure.According to the complainant, during the procedure, the cut wire broke.Because the cut wire was broken, it was not possible to remove the truetome from the duodenoscope.The whole system was removed from the patient in order to remove the truetome from the scope.The procedure was completed with a second truetome.There were no patient complications reported as a result of this event.

Brand Name
TRUETOME¿ JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7131586
Report Number3005099803-2017-03879
Device Sequence Number19282438
Product Code KNS
UDI-Device Identifier08714729858683
UDI-Public08714729858683
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2019
Device Model NumberM00583140
Device Lot Number20622177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1